Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 114, NWS New Orleans, LA

May 11, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 11, 2021, 10:06 AM CDT for Saint Tammany Parish, Louisiana. It took effect at May 13, 2021, 1:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 10:06 AM CDT (15:06 UTC)
In effect from
May 13, 2021, 1:00 PM CDT
Expired
May 17, 2021, 7:31 AM CDT
In force
4 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1). The gauge peaked at 12.12 ft at May 15, 2021, 7:00 PM CDT.

actionminormoderate101505/1105/1205/1305/1405/1505/1605/1705/18
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

807 
WGUS44 KLIX 111506
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1006 AM CDT Tue May 11 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.


LAC103-120915-
/O.NEW.KLIX.FL.W.0114.210513T1800Z-210516T1200Z/
/BSHL1.1.ER.210513T1800Z.210515T0000Z.210516T0600Z.NO/
1006 AM CDT Tue May 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River Near Bush.
* From Thursday afternoon to Sunday morning.
* At 9:15 AM CDT Tuesday the stage was 8.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Thursday afternoon to a crest of 11.5 feet Friday evening.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

JFL
10 follow-up statements
235 
WGUS84 KLIX 120154
FLSLIX

Flood Statement
National Weather Service New Orleans LA
854 PM CDT Tue May 11 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.


LAC103-122000-
/O.CON.KLIX.FL.W.0114.210513T1800Z-210516T1200Z/
/BSHL1.1.ER.210513T1800Z.210515T0000Z.210516T0600Z.NO/
854 PM CDT Tue May 11 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From Thursday afternoon to Sunday morning.
* At 8:15 PM CDT Tuesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Thursday afternoon to a crest of 11.5 feet Friday evening. It will 
  then fall below flood stage early Sunday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$
543 
WGUS84 KLIX 121424
FLSLIX

Flood Statement
National Weather Service New Orleans LA
924 AM CDT Wed May 12 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.


LAC103-130830-
/O.EXT.KLIX.FL.W.0114.210514T0300Z-210516T1200Z/
/BSHL1.1.ER.210514T0300Z.210515T0000Z.210516T0600Z.NO/
924 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From Thursday evening to Sunday morning.
* At 8:15 AM CDT Wednesday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Thursday evening to a crest of 11.5 feet Friday evening.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

LAC103-MSC045-109-130830-
/O.CON.KLIX.FL.W.0037.000000T0000Z-000000T0000Z/
/PERL1.1.ER.210324T0133Z.210420T0800Z.000000T0000Z.NO/
924 AM CDT Wed May 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until further notice.
* At 8:00 AM CDT Wednesday the stage was 15.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  Saturday evening.
* Impact...At 16.0 feet, Lower portions of streets in River Gardens 
  Subdivision will begin to flood. Secondary roads to the river and 
  throughout Honey Island Swamp will remain inundated. Property in 
  the vicinity of the gage is flooded threatening about 20 homes 
  along the left bank. The Bogue Chitto National Wildlife Refuge 
  will be closed to hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

LAC103-117-MSC045-109-130830-
/O.CON.KLIX.FL.W.0032.000000T0000Z-000000T0000Z/
/BXAL1.1.ER.210322T0000Z.210419T1030Z.000000T0000Z.NO/
924 AM CDT Wed May 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* Until further notice.
* At 8:00 AM CDT Wednesday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.5 feet 
  early Sunday afternoon.
* Impact...At 20.0 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

JFL
474 
WGUS84 KLIX 130037
FLSLIX

Flood Statement
National Weather Service New Orleans LA
737 PM CDT Wed May 12 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.


LAC103-131845-
/O.EXT.KLIX.FL.W.0114.210514T0000Z-210516T1200Z/
/BSHL1.1.ER.210514T0000Z.210515T0000Z.210516T0600Z.NO/
737 PM CDT Wed May 12 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From Thursday evening to Sunday morning.
* At 7:15 PM CDT Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening to a crest of 11.5 feet Friday evening. It will 
  then fall below flood stage early Sunday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$
835 
WGUS84 KLIX 131509
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1009 AM CDT Thu May 13 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

...The Flood Warning continues for the following rivers in 
Mississippi...

  Bogue Chitto River Near Tylertown affecting Pike and Walthall 
  Counties.


MSC113-147-140915-
/O.EXT.KLIX.FL.W.0122.000000T0000Z-210514T1134Z/
/TYTM6.2.ER.210512T1631Z.210513T0900Z.210514T0534Z.NO/
1009 AM CDT Thu May 13 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Bogue Chitto River Near Tylertown.
* Until Friday morning.
* At 9:45 AM CDT Thursday the stage was 18.3 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 7.7 feet Tuesday 
  morning.
* Impact...At 18.0 feet, Secondary roads in the vicinity of the 
  river will flood. Homes close to the river and portions of the 
  Hidden Springs Resort Park will be flooded. Low-lying farm and 
  pasture land near the river will remain flooded.


&&

LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018

$$

LAC103-140915-
/O.EXT.KLIX.FL.W.0114.210514T0000Z-210516T1800Z/
/BSHL1.1.ER.210514T0000Z.210515T1200Z.210516T1200Z.NO/
1009 AM CDT Thu May 13 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From this evening to Sunday afternoon.
* At 9:15 AM CDT Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 11.5 feet Saturday morning. It will then 
  fall below flood stage Sunday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

MW
643 
WGUS84 KLIX 141434
FLSLIX

Flood Statement
National Weather Service New Orleans LA
934 AM CDT Fri May 14 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 345 AM CDT.

&&


LAC103-150845-
/O.EXT.KLIX.FL.W.0114.000000T0000Z-210516T2000Z/
/BSHL1.1.ER.000000T0000Z.210515T1200Z.210516T1400Z.NO/
934 AM CDT Fri May 14 2021

...The Flood Warning is now in effect until Sunday afternoon...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Sunday afternoon.
* At 9:15 AM CDT Friday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11.5 feet 
  tomorrow morning. It will then fall below flood stage late Sunday 
  morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KLG
270 
WGUS84 KLIX 150108
FLSLIX

Flood Statement
National Weather Service New Orleans LA
808 PM CDT Fri May 14 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning.

&&


LAC103-151915-
/O.CON.KLIX.FL.W.0114.000000T0000Z-210516T2000Z/
/BSHL1.1.ER.000000T0000Z.210515T1200Z.210516T1400Z.NO/
808 PM CDT Fri May 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Sunday afternoon.
* At 7:15 PM CDT Friday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11.7 feet 
  tomorrow morning. It will then fall below flood stage late Sunday 
  morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

BL
243 
WGUS84 KLIX 151421
FLSLIX

Flood Statement
National Weather Service New Orleans LA
921 AM CDT Sat May 15 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


LAC103-160830-
/O.EXT.KLIX.FL.W.0114.000000T0000Z-210518T1200Z/
/BSHL1.1.ER.000000T0000Z.210516T0000Z.210518T0600Z.NO/
921 AM CDT Sat May 15 2021

...The Flood Warning is now in effect until Tuesday morning...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Tuesday morning.
* At 8:15 AM CDT Saturday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.3 feet 
  this evening. It will then continue to fall to below flood stage 
  early Tuesday morning.
* Impact...At 13.0 feet, Homes in low-lying areas on the downstream 
  side of Louisiana Highway 21 near the bridge will flood. The 
  access road upstream of the bridge will remain inundated.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KLG
592 
WGUS84 KLIX 161504
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1004 AM CDT Sun May 16 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 415 AM CDT.

&&


LAC103-170915-
/O.EXT.KLIX.FL.W.0114.000000T0000Z-210517T1800Z/
/BSHL1.1.ER.000000T0000Z.210516T0730Z.210517T1200Z.NO/
1004 AM CDT Sun May 16 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Monday afternoon.
* At 8:15 AM CDT Sunday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 8.8 feet Friday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$
212 
WGUS84 KLIX 170107
FLSLIX

Flood Statement
National Weather Service New Orleans LA
807 PM CDT Sun May 16 2021

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


LAC103-117-MSC045-109-171800-
/O.EXT.KLIX.FL.W.0032.000000T0000Z-210517T1800Z/
/BXAL1.1.ER.210322T0000Z.210419T1030Z.210517T1200Z.NO/
807 PM CDT Sun May 16 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* Until Monday afternoon.
* At 7:00 PM CDT Sunday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 9.5 feet Wednesday, May 
  26.
* Impact...At 18.5 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

LAC103-171800-
/O.CON.KLIX.FL.W.0114.000000T0000Z-210517T1800Z/
/BSHL1.1.ER.000000T0000Z.210516T0730Z.210517T1200Z.NO/
807 PM CDT Sun May 16 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* Until Monday afternoon.
* At 7:15 PM CDT Sunday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 8.6 feet Friday evening.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

LAC103-MSC045-109-171915-
/O.CON.KLIX.FL.W.0037.000000T0000Z-210520T1200Z/
/PERL1.1.ER.210324T0133Z.210420T0800Z.210520T0600Z.NO/
807 PM CDT Sun May 16 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday morning.
* At 7:00 PM CDT Sunday the stage was 15.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  tomorrow morning. It will then fall below flood stage early 
  Thursday morning.
* Impact...At 16.0 feet, Lower portions of streets in River Gardens 
  Subdivision will begin to flood. Secondary roads to the river and 
  throughout Honey Island Swamp will remain inundated. Property in 
  the vicinity of the gage is flooded threatening about 20 homes 
  along the left bank. The Bogue Chitto National Wildlife Refuge 
  will be closed to hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

TD
026 
WGUS84 KLIX 171231
FLSLIX

Flood Statement
National Weather Service New Orleans LA
731 AM CDT Mon May 17 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

LAC103-171345-
/O.CAN.KLIX.FL.W.0114.000000T0000Z-210517T1231Z/
/BSHL1.1.ER.000000T0000Z.210516T0730Z.210517T1200Z.NO/
731 AM CDT Mon May 17 2021

...The Flood Warning for the Bogue Chitto River Near Bush has been 
cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River Near Bush.
* At 7:15 AM CDT Monday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to a stage of 9.8 feet 
  Wednesday morning.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 4:46 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, May 11, 4:46 AM CDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Tue May 11 2021

.SHORT TERM...

There were not a lot of changes needed to the forecast as a
whole as the overall scenario remains fairly unchanged.
Unfortunately, that four letter word will be the main issue for us
again today and into tomorrow as well. Rain will once again move
into the area by the afternoon hours as a front remains stalled
near and to the north of the forecast area and the next shortwave
feature moves across the area from west to east.

While some of the storms today and tomorrow could become strong to
severe, the main issue will be the possibility of heavy rainfall.
Any stronger storms across the area will be capable of strong
winds, large hail and even a isolated tornado. That said, given
the high PW values expected again across the area and more than
adequate forcing, areas of heavy rain are likely to occur
beginning in the northern part of the forecast area and slowly
pushing southward. Additional rainfall amounts of 2-4 inches are
likely with isolated higher amounts possible. Given the amount of
rain the area has had over the last several days, and weeks for
that matter, opted not to try to pinpoint the location of the
heaviest rainfall and went with a flash flood watch for the entire
area from 18Z today through 18Z tomorrow.

By late tomorrow evening, the rain should begin pushing off into
the coastal waters and out of the area as the front finally moves
through the area and into the coastal waters by Thursday morning.
Some lingering rainfall is possible on Thursday but clearing
should begin from northwest to southeast as the day progresses.

.LONG TERM (Thursday night and beyond)...

By Thursday evening, northern stream shortwave should have pushed
any significant precipitation offshore, with the possible
exception of extreme lower Plaquemines Parish. Shortwave ridging
will move into the area Friday and Saturday, before onshore flow
returns as the ridge shifts to the east of the area. Weak
shortwaves in southwesterly flow could produce a few showers or
thunderstorms as early as Sunday afternoon. Areal coverage of
thunderstorms is likely to increase Monday into Tuesday as a
shortwave moves eastward out of the southern Rockies. Blended
solutions are carrying relatively high PoPs for much of the area
Monday into Tuesday, and it looks like the 00Z GFS is showing some
agreement with this solution. Blended temperature guidance
doesn't deviate much from what the 12Z GFS/ECMWF medium range
solutions were giving, so making significant adjustments wasn't
really considered. 35

&&

.AVIATION...

Ceilings have lowered at most terminals by with some reduced
visibilities as well. Still some convection well to the northwest
near KSHV that has tended to work it's way southeast. At this
time, it'd be close to sunrise before getting to KBTR, and not
confident it would make it that far, so will not be carrying
mention of TSRA in the first 9 hours of the 06Z TAF package, but
threat is certainly not zero.

The overnight IFR conditions should improve to MVFR ceilings
around 15Z. Question then becomes exactly where/when convection
initiates during the day today. Synoptic scale models (GFS,
ECMWF) develop most convection north of all of our terminals, and
keep it there during the day. Some of the convection allowing
models develop TSRA near at least our northern terminals during
daytime heating. For now, will carry VCTS beginning at 15Z and
continue through the day for each terminal, but this may need to
be trimmed back in later forecasts, particularly at KHUM and the
New Orleans terminals. Ceilings again could drop into the IFR
range beyond 00Z Wednesday.

&&

.MARINE...

Outside of the convective risk for isolated strong wind events
from thunderstorms, the pattern over the coastal waters will be
fairly benign through Wednesday. However, winds could increase
into exercise caution range in the wake of a passing cold front
Wednesday night through Friday night. Conditions should improve by
Saturday as high pressure shifts over the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  66  73  57 /  80  80  90  40
BTR  86  68  76  61 /  70  80  90  40
ASD  85  68  78  62 /  70  60  90  50
MSY  87  73  80  67 /  50  60  90  50
GPT  82  69  79  62 /  60  60  90  50
PQL  82  68  79  61 /  60  50  90  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for LAZ034>037-039-046>050-056>061-063>072-
     075>078.

GM...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for GMZ530.

MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for MSZ068>071-077-080>082.

GM...&&

In the hours before

Special weather statement, May 11, 9:21 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
921 AM CDT Tue May 11 2021

LAZ039-071-072-075-111500-
Washington-Northern Tangipahoa-Northwest St. Tammany-Southern
Tangipahoa-
921 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY...
CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...

At 921 AM CDT, a strong thunderstorm was located near Robert, or 10
miles west of Covington, moving north at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Hammond, Franklinton, Amite, Ponchatoula, Amite City, Independence,
Roseland, Folsom, Enon, Wilmer, Natalbany, Robert and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 39 and 57.
 Interstate 55 in Louisiana between mile markers 25 and 26, and
between mile markers 46 and 55.

LAT...LON 3042 9020 3042 9046 3085 9057 3084 8992
TIME...MOT...LOC 1421Z 174DEG 22KT 3052 9027

MEFFER
Special weather statement, May 11, 9:47 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue May 11 2021

MSZ077-111530-
Pearl River-
947 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...

At 947 AM CDT, a strong thunderstorm was located near Mcneil, or 11
miles south of Poplarville, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Poplarville.

This includes Interstate 59 in Mississippi between mile markers 15
and 36.

LAT...LON 3089 8934 3079 8934 3064 8948 3065 8954
      3063 8954 3065 8960 3098 8957
TIME...MOT...LOC 1447Z 203DEG 19KT 3068 8953

MEFFER
Special weather statement, May 11, 9:53 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue May 11 2021

LAZ034-046>050-056-057-111600-
Livingston-Iberville-Ascension-Pointe Coupee-Assumption-West Baton
Rouge-St. James-East Baton Rouge-
953 AM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASCENSION...
WEST BATON ROUGE...SOUTH CENTRAL POINTE COUPEE...NORTHWESTERN
LIVINGSTON...IBERVILLE...EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...

At 953 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ramah to near Lake Fausse Pointe.
Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Baker, Denham Springs, Gonzales, Donaldsonville,
Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly,
White Castle, Maringouin, Rosedale, Grosse Tete, Westminster,
Geismar, Erwinville, Watson and Ramah.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 130 and 178.
 Interstate 12 between mile markers 1 and 13.
 Interstate 110 in Louisiana between mile markers 1 and 8.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3050 9158 3066 9090 2996 9096 2996 9125
      3000 9126 3000 9123 3004 9122 3003 9124
      3006 9127 3006 9137 3010 9138 3010 9146
      3019 9147 3020 9149 3023 9148 3026 9159
      3030 9161
TIME...MOT...LOC 1453Z 263DEG 23KT 3044 9152 3004 9158

MEFFER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:57 PM CDTRiver Flood WarningLIXTangipahoa5 days
May 10, 8:58 PM CDTRiver Flood WarningLIXSaint Tammany61 hr
May 10, 9:33 PM CDTAreal Flood AdvisoryLIXLafourche, Terrebonne48 min
May 11, 3:11 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more39 hr
May 11, 7:11 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines32 min
May 11, 7:43 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines77 min
May 11, 7:49 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans116 min
May 11, 8:49 AM CDTAreal Flood AdvisoryLIXOrleans, Saint Tammany116 min
May 11, 9:14 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington29 min
May 11, 9:17 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena43 min
May 11, 9:21 AM CDTSpecial Weather StatementLIXTangipahoa39 min
May 11, 9:25 AM CDTSpecial Marine WarningLIX65 min
May 11, 9:53 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge67 min
May 11, 10:20 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more115 min
May 11, 10:25 AM CDTSpecial Marine WarningLIX65 min
May 11, 10:26 AM CDTRiver Flood WarningLIXSaint Tammany61 hr
May 11, 10:26 AM CDTRiver Flood WarningLIXSaint Helena24 hr
May 11, 10:34 AM CDTSpecial Weather StatementLIXWashington56 min
May 11, 11:25 AM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington3 hr
May 11, 11:38 AM CDTSpecial Marine WarningLIX67 min
May 11, 11:50 AM CDTAreal Flood WarningLIXSaint Tammany, Tangipahoa115 min
May 11, 12:10 PM CDTSpecial Weather StatementLIXSaint Charles35 min
May 11, 12:28 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist2 hr
May 11, 12:35 PM CDTSpecial Marine WarningLIX55 min
May 11, 1:04 PM CDTTornado WarningLIXOrleans14 min
May 11, 1:24 PM CDTAreal Flood AdvisoryLIXSaint Tammany66 min
May 11, 3:05 PM CDTSpecial Marine WarningLIX55 min
May 11, 3:52 PM CDTSpecial Marine WarningLIX53 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.